Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 17, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 9, 2009, 2:36 PM PDT. It took effect at Apr 9, 2009, 11:00 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2009, 2:36 PM PDT (21:36 UTC)
- In effect from
- Apr 9, 2009, 11:00 PM PDT
- Expired
- Apr 10, 2009, 11:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
512 WHUS76 KEKA 092136 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 236 PM PDT THU APR 9 2009 PZZ475-100545- /O.NEW.KEKA.SC.Y.0017.090410T1400Z-090411T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 236 PM PDT THU APR 9 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT FROM 7 AM TO 11 PM PDT FRIDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
424 WHUS76 KEKA 100430 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 930 PM PDT THU APR 9 2009 PZZ475-101230- /O.EXT.KEKA.SC.Y.0017.090410T0600Z-090411T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 930 PM PDT THU APR 9 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT FRIDAY... HIGH PRESSURE IS CURRENTLY BUILDING INTO THE AREA BEHIND THE COLD FRONT THAT TRAVERSED THE WATERS EARLIER TODAY. THE RESULTANT PRESSURE GRADIENT WILL CAUSE NORTHERLY WINDS OVER THE SOUTHERN OUTER WATERS TO INCREASE TO ADVISORY CRITERIA THIS EVENING. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
990 WHUS76 KEKA 100908 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 208 AM PDT FRI APR 10 2009 PZZ455-102200- /O.EXA.KEKA.SC.Y.0017.000000T0000Z-090411T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 208 AM PDT FRI APR 10 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. NORTHWEST WINDS WILL CONTINUE TO INCREASE TODAY AS WEAK SURFACE HIGH PRESSURE BUILDS OFFSHORE...WITH SMALL CRAFT CONDITIONS ACROSS THE SOUTHERN WATERS. A WEAK FRONT WILL APPROACH THE AREA LATE TONIGHT WITH DECREASING WINDS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-102200- /O.CON.KEKA.SC.Y.0017.000000T0000Z-090411T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 208 AM PDT FRI APR 10 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. NORTHWEST WINDS WILL CONTINUE TO INCREASE TODAY AS WEAK SURFACE HIGH PRESSURE BUILDS OFFSHORE...WITH SMALL CRAFT CONDITIONS ACROSS THE SOUTHERN WATERS. A WEAK FRONT WILL APPROACH THE AREA LATE TONIGHT WITH DECREASING WINDS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
142 WHUS76 KEKA 101540 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 840 AM PDT FRI APR 10 2009 PZZ455-475-102345- /O.CON.KEKA.SC.Y.0017.000000T0000Z-090411T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 840 AM PDT FRI APR 10 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
147 WHUS76 KEKA 102125 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 225 PM PDT FRI APR 10 2009 PZZ455-475-110530- /O.CON.KEKA.SC.Y.0017.000000T0000Z-090411T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 225 PM PDT FRI APR 10 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
577 WHUS76 KEKA 110356 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 856 PM PDT FRI APR 10 2009 PZZ455-475-110600- /O.CON.KEKA.SC.Y.0017.000000T0000Z-090411T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 856 PM PDT FRI APR 10 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 3:49 AM PDT, 10 hours 47 minutes earlier.
Area forecast discussion, Apr 9, 3:49 AM PDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 349 AM PDT THU APR 9 2009 .SYNOPSIS...A COLD FRONT WILL BRING RAIN AND LIGHT HIGHER ELEVATION SNOW TO NORTHWEST CALIFORNIA THROUGH TODAY. THE THREAT OF ISOLATED SHOWERS WILL CONTINUE ON FRIDAY. HIGH PRESSURE WILL BRING DRY WEATHER TO THE AREA OVER THE FIRST PART OF THE WEEKEND. && .DISCUSSION...SURFACE PRESSURE ANALYSIS EARLY THIS MORNING INDICATED THE COLD FRONT CURRENTLY ENTERING THE OUTER COASTAL WATERS. THE STEADY STRATIFORM RAIN WILL BEGIN TO TAPER OFF LATER THIS MORNING AND CHANGE OVER TO A SHOWERY ACTIVITY LATER THIS MORNING AND INTO THE AFTERNOON. SNOW LEVELS WILL LOWER TO NEAR 3500 TO 4000 FT LATER TODAY AND 3000 FT BY THE EVENING. SNOWFALL AMOUNTS WILL STAY WELL UNDER ADVISORY CRITERIA AS PRECIP WILL BE SHOWERY AND RELATIVELY LIGHT...BUT IT WOULD NOT BE A SURPRISE TO SEE A FEW FLURRIES AROUND 2500 FT LATER THIS AFTERNOON AS THE PRECIPITATION COMES TO AN END. THE THREAT FOR ISOLATED TO SCATTERED SHOWERS WILL CONTINUE INTO SATURDAY...MAINLY OVER THE NORTHERN PORTIONS AS ANOTHER WEAK SURFACE TROUGH COMES IN BEHIND THE MAIN FRONT LATER TODAY. A WEAK RIDGE OF HIGH PRESSURE WILL MOVE OVER THE AREA ON SATURDAY...BRINGING DRIER WEATHER WITH ANY ISOLATED SHOWERS BEING MAINLY NORTH OF THE REGION AND JUST SKIMMING DEL NORTE. THIS BREAK WILL BE SHORT-LIVED AS ANOTHER TROUGH MOVES INTO THE PAC NW ON SUNDAY. THIS WILL DRAG ANOTHER FRONT THROUGH THE REGION SUNDAY INTO MONDAY. BEYOND TUESDAY...THE MAIN MEDIUM RANGE MODELS DIVERGE ON HANDLING THE TROUGH WITH THE GFS BEING CONSIDERABLY FASTER IN MOVING IT OUT INTO THE MIDWEST. THE BULK OF THE ENSEMBLES AND THE ECMWF DIG IT ACROSS THE GREAT BASIN AND KEEP US UNDER THE INFLUENCE OF ITS EFFECTS THROUGH THE MIDDLE OF NEXT WEEK. HAVE GENERALLY SPLIT THE DIFFERENCE BETWEEN THE MODELS AND KEPT THE REGION AT NEAR CLIMO POPS FOR EXTENDED. && .MARINE...SOUTHERLY WINDS ARE CLOSE TO SMALL CRAFT CRITERIA EARLY THIS MORNING ACROSS THE EXTREME NORTHERN WATERS AHEAD OF A WEAK COLD FRONT. AS THIS FRONT PASSES...THE PRESSURE GRADIENT WILL RELAX THROUGH THE REMAINDER OF THE DAY WITH WINDS VEERING TO THE WEST AND NORTHWEST...SO NO NEED FOR ANY HEADLINES. AS FOR SEAS...MODEST LONG PERIOD SWELL CONTINUES TO BE THE PRIMARY SEA STATE CONTRIBUTOR ALTHOUGH SPECTRAL PLOTS INDICATE SEVERAL DIFFERENT SMALLER SETS. PROBABLY THE BIGGEST SHORT TERM CONCERN IS WIND FOR THE NEXT SEVERAL DAYS AS HIGH PRESSURE BUILDS OFFSHORE...WHICH WILL YIELD SMALL CRAFT CONDITIONS BY FRIDAY FOR AT LEAST THE SOUTHERN WATERS. LATE IN THE WEEKEND ANOTHER LONGER PERIOD...AND LARGER...SWELL FROM THE WEST IS EXPECTED TO AFFECT THE WATERS. BURGER && .AVIATION...CEILINGS AT PRESS TIME REMAIN IN THE MVFR TO VFR CATEGORY ACCOMPANIED BY UNRESTRICTED VISIBILITIES WITH SCATTERED TO NUMEROUS LIGHT SHOWERS AFFECTING THE AREA. THESE CONDITIONS WILL REMAIN LARGELY UNCHANGED FOR MOST OF TODAY...ALTHOUGH LOCAL IFR CONDITIONS ARE POSSIBLE IN HEAVIER SHOWERS. BURGER && .EKA WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.